AnonymousMarch 26, 2007 at 8:25 pm
What does the rash look like? Is it raised bumps or just discoloration?
I’ve heard that aseptic meningitis sometimes comes with red bumps on your hands.
Do you have any other symptoms?
Emily has had a wierd discoloration thing going on but I thought she inherited it from me (I have dark colored spots, which come & go, that have been dx’d as 5 different things over my life). Her’s are on her forehead & they are not raised. They look like splotches & are slightly lighter in color than her skin. I showed them to Emily’s home care nurse & she thought it could be a kind of heat rash.
AnonymousMarch 27, 2007 at 8:57 am
I have gotten a rash after every IVig except for one. I was told that it didnt make sense that it’s from the IVIG b/c I dont break out for about a week afterwards. I had a tx on Tues last week and notice Sunday that I was getting spots. Today, one week later, it’s getting pretty bad. I get them on my face, at the hair line and down both jaws bones, behind my ears, a few on my cheeks, one on my nose, my arms, my chest and top half of my back.
They itch at times and if i scratch, they become scabs that bleed and sometimes burn.
The dr told me that if I broke out again, he would send me to a dermatologist.
I’d rather not go to yet another dr…just give me something to make it go away !
I go see him today so we’ll see what he says this time.
they are red bumps, raised…kind of like pimples. and, they are ugly.
AnonymousMarch 27, 2007 at 2:56 pm
I find that after every IVIG treatment I get the “itches” on my hands and feet, and sometimes other spots on my body. My neuro also said to see a dermatologist, but I’m with you that I can’t afford to see another dr. right now! My hands and feet get really “scaly” and even lotion doesn’t completely heal them. I keep hearing a tv ad (from a lawyer of course) about “thickness of skin” and “trouble walking” after an MRI with contrast – am I being paranoid? Has anyone else had this?
AnonymousApril 2, 2007 at 2:15 pm
my last to ivig I’ve been having a reaction. After the first hour of the treatment I start getting red spots around my chest and arms, then my stomach area and back, basically upper body. The doctor just gave me iv steroides and more prednisone and benadryl , but it’s on and off.
AnonymousApril 3, 2007 at 7:02 am
IVIG reaction. Web up the ‘prescribing information’ and read up on the side effects. It can list every dermatology ‘word’ for what’s essentially an allergic reaction. The rash itself is usually eased by topical steroids and can be avoided by pre-medications of Benedryl or the like. It’s really more common than most docs are aware of and all you have to do is print out a copy of the side-effects highlighting these effects.
In the meantime it’s a poison ivy or hive-like itching that drives you crazy and don’t scratch yourself raw.
AnonymousApril 5, 2007 at 12:42 pm
Well, not exactly… it wasn’t effective, at least not that I noticed, and the rash was as disruptive as the pain.
After I started IVIG last summer, I broke out in a rash that felt and looked like chichen pox. I had red spots everywhere from the top of my scalp to my groin. The itch was torture, and I couldn’t shave for weeks. It lasted a little over three weeks- it faded just as I went back for the second treatment. Work was difficult, as I couldn’t concentrate. Not being able to shave (I would’ve shredded my neck) [I have a beard, so that helped a bit] meant going to court without a tie, something that drew unwanted attention…
I asked my neuro if I could try a different brand, but he said he used the brand that he switches people to when they break out.
In any case, things have been getting worse, and I wonder if I’ll have to choose between debilitating pain or an itch that keeps me awake and makes my life hell…
Sorry…. not a happy camper today
(edited for grammar)
AnonymousApril 5, 2007 at 1:50 pm
[QUOTE=billstein]I asked my neuro if I could try a different brand, but he said he used the brand that he switches people to when they break out.[/QUOTE]
Just because other people have less reaction to a particular brand of IVIG doesn’t mean that you will too. When I was on IVIG I had to have Gamunex or I got fever chills, and this was the preferred brand at the treatment centre I went to: there were way less bad reactions overall. However, there was another patient I saw there quite often, who always had the less-preferred brand (the Canadian Blood Services S/D product) because Gamunex always gave him an allergic reaction.
You must be logged in to reply to this topic.